MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CAMERA HEAD LENS INT SYS; ARTHROSCOPE

SMITH & NEPHEW, INC. CAMERA HEAD LENS INT SYS; ARTHROSCOPE
Catalog Number 72203967
Medical Device Problem Codes Overheating of Device (1437); Calibration Problem (2890); Connection Problem (2900); Optical Discoloration (2999); Device Contaminated at the User Facility (4064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an acl procedure, the camera head was hot, the contact was disconnecting from the lens integrated system, and it was not making the white balance, beside the image was very yellow.The doctor had to use the house's video cabinet.The procedure was completed using the same reported device.There was 45 minute delay no further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection revealed no defect was found that would make it impossible to use the equipment.A functional evaluation was performed on the returned device and found that the equipment had dirt in the connector.After cleaning the connector, the equipment returned to normal operation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause for overheating, connection problem, calibration problem and yellow image could not be determined since the reported malfunction could not be duplicated during the investigation.The root cause for dirt in the connector has been associated with a failure to follow instructions.The instructions for use (ifu), provided with the device, contain the following warnings and precautionary measures related to proper use of the device, including but not limited to: the product must be cleaned and sterilized before every subsequent use; use only neutral ph cleaners to decontaminate the camera head.Non-neutral ph cleaners may cause residue buildup, which may cause interference in the video output.Based on this investigation, the need for corrective action is not indicated.

Brand Name
CAMERA HEAD LENS INT SYS
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19638753
Report Number1643264-2024-00444
Device Sequence Number7065124
Product Code HRX
UDI-Device Identifier00885556629833
UDI-Public00885556629833
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K153606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age48 YR
Patient SexMale